After i stopped taking anti-depressents it feels like i done damage to my vagus nerve...i get constant ripping sensations in my ears...I have a pain in my upper stomach before a bowel movement or if i'm going to burp...i also get odd thoughts when i feel my vagus nerve is stimulated in some way...like before a bowel movement, gas or a burp...the ripping sensations also happens that way also....it's really quite odd...i wonder if i done damage to my vagus nerve...and if it will go back to normal....
It seems that you are more anxious person.
The vagus nerve is the 10th cranial nerve that has the most extensive distribution in the body of all the cranial nerves, innervating structures as diverse as the external surface of the eardrum and internal organs of the abdomen.
Damage to one vagus nerve results in hoarseness and difficulty in swallowing and speaking. Injury to both nerves results in increased heart rate, paralysis of pharyngeal and laryngeal musculature, atonia of the esophagus and intestinal musculature, vomiting, and loss of visceral reflexes. Such a lesion is usually life-threatening, as paralysis of laryngeal muscles can result in asphyxiation.
It would be advisable to have an appointment with a physician and have an complete examination.
It would be hasty to blame the anti-depressant. Did you stop the anti-depressant suddenly ? And what was the anti-depressant ? Some anti-depressants, if discontinued suddenly, may give rise to some vague symptoms (unlike yours). Also it would help if you could mention why you were taking the anti-depressant.
yes i did stop my anti-depressant suddenly...the symptoms started when i started taking them...and it scared me so i stopped...i am a very anxious person so i'm trying a lot of breathing techniques to get me through this anxiety and depression...i was taking celexa but only for 4 days for anxiety/depression
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.